MAUDE Adverse Event Report: COOK INC BLUE RHINO G2-MULTI PERCUTANEOUS TRACHEOSTOMY INTRODUCER SET; JOH TUBE TRACHEOSTOMY AND TUBE CUFF

COOK INC BLUE RHINO G2-MULTI PERCUTANEOUS TRACHEOSTOMY INTRODUCER SET; JOH TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number N/A
Medical Device Problem Codes Device-Device Incompatibility (2919); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1 - (b)(6).G4 - pma/510(k) #: k193133.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the blue rhino dilator of a blue rhino g2-multi percutaneous tracheostomy introducer set was advanced beyond the safety ridge of the white guiding catheter.This occurred during stoma creation for a percutaneous tracheostomy procedure on a 52-year-old male patient.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.Additional information regarding patient and event details have been requested but are currently unavailable.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information received on 03oct2023, it was reported that the procedure was completed with a percutaneous tracheostomy set from another manufacturer.The patient did not have tortuous anatomy.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Correction: h6 - annex a.Investigation ¿ evaluation.On (b)(6) 2023, it was reported that the rhino dilator included in the blue rhino g2-multi percutaneous tracheostomy introducer set advanced over the safety ridge of the white catheter.The patient did not have any tortuous anatomy.The procedure was completed with a competitor percutaneous tracheostomy set.There were no adverse effects to the patient due to this occurrence.Reviews of the documentation, including the complaint history, device history record, instructions for use (ifu), manufacturing instructions and quality control procedures, as well as a visual inspection, functional test and dimensional verification of the returned device, were conducted during the investigation.One blue rhino and one white catheter were returned for evaluation.During table-top testing, it was confirmed that the blue rhino advanced over the safety ridge of the white catheter.Dimensional analysis confirmed that the device and components were manufactured to the correct specifications and tolerances.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for the device and subassembly lots found no relevant nonconformances that could have contributed to the reported failure mode.It should be noted that there were no other complaints associated with the final product lot number.Cook was also able to review product labeling.The product ifu, [c_t_ptisgi_rev0] ¿blue rhino g2-multi percutaneous tracheostomy introducer] states: contraindications: patients with enlarged thyroids.Nonpalpable cricoid cartilage.Previous surgery at the tracheostomy site (e.G.Thyroidectomy).Potential adverse events.Perforation of the trachea.Failed tracheostomy tube placement.Hypoxia.Instructions for use.Tracheostomy procedure.1.Palpate the landmark structures (thyroid notch, cricoid cartilage) to ascertain proper location for tracheostomy tube placement.Access and ultimately tube placement is ideally made at the level between the first and second tracheal cartilages or between the second d third tracheal cartilages whenever feasible.2.¿ make a 1.5-2.0 cm skin incision (vertical or horizontal) at the chosen insertion site ¿ note: an adequate skin incision and blunt dissection of the subcutaneous tissue can minimize the need for excessive force.13.Activate the hydrophilic coating by immersing the distal end of the blue rhino g2-multi dilator in sterile water or saline.14.Advance the blue rhino g2-multi dilator and the guiding catheter as a unit over the wire guide, while maintaining wire guide position.Note: align the proximal end of the guiding catheter at the mark on the proximal portion of the wire guide.This will ensure that the distal end of the guiding catheter is properly positioned back on the wire guide, preventing possible trauma to the posterior tracheal wall during subsequent manipulations.Note: bronchoscopic guidance may also prevent possible trauma to the posterior tracheal wall.15.Begin to dilate the tracheal access site by advancing the guiding catheter and blue rhino g2-multi dilator into the trachea.To properly align the dilator on the wire guide/guiding catheter assembly, position the proximal end of the dilator at the single positioning mark on the guiding catheter.This will ensure that the distal tip of the dilator is properly positioned at the safety ridge on the guiding catheter to prevent possible trauma to the posterior tracheal wall during introduction.16.Advance and pull back the dilating assembly several times to effectively dilate the tracheal access site.Note: the wire guide must always lead the dilatory and the guiding catheter assembly to prevent possible trauma to the posterior tracheal wall during dilation.Care should be taken to keep the guiding catheter assembly properly aligned with the mark on the proximal portion of the wire guide.This will ensure that the tip of the guiding catheter assembly does not advance beyond the distal tip of the wire guide within the trachea¿¿ evidence provided upon review of the dmr, product labeling, dhr, and device failure analysis, does not indicate the device was manufactured out of specification.There is no evidence of nonconforming material in house or in the field.Based on the information provided, examination of the returned product, and the results of our investigation, it was concluded that component failure without any design or manufacturing issue contributed to the incident.It is possible that too much force was used when advancing the blue rhino and white catheter into the patient, but this cannot be confirmed.The appropriate personnel have been notified.Per the risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
BLUE RHINO G2-MULTI PERCUTANEOUS TRACHEOSTOMY INTRODUCER SET
Common Device Name
JOH TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17838323
Report Number1820334-2023-01303
Device Sequence Number20773652
Product Code JOH
UDI-Device Identifier00827002576865
UDI-Public(01)00827002576865(17)260127(10)15444715
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/27/2026
Device Model NumberN/A
Device Catalogue NumberC-PTIS-100-UNS-HC-G-EU
Device Lot Number15444715
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/23/2023
Supplement Date Received by Manufacturer10/03/2023
01/31/2024
Initial Report FDA Received Date09/28/2023
Supplement Report FDA Received Date10/04/2023
02/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BRONCHOSCOPE
Patient Age52 YR
Patient SexMale
Patient Weight64 KG